Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Quad Cities, IA

June 19, 20145 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 19, 2014, 2:27 PM CDT for 5 counties in Iowa. It was in force for 6 hr. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 2:27 PM CDT (19:27 UTC)
Expired
Jun 19, 2014, 8:30 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Iowa County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 113 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 2:44 PM CDTFLASH FLOODBrandon, IAWATER FLOWING ACROSS SEVERAL ROADS. WATER DEPTH ESTIMATED AT UP TO 1.5 FEET IN SPOTS.
Jun 19, 2:50 PM CDTFLASH FLOOD4 W Stanley, IAOTTER CREEK IS FLOWING OVER ROADS. WATER RISING ON THE COWS IN FIELDS. VERY HEAVY RAIN OCCURRING. CORRECTED CREEK NAME.
Jun 19, 2:50 PM CDTFLASH FLOOD4 W Stanley, IAWEST BUFFALO CREEK IS FLOWING OVER ROADS. WATER RISING ON THE COWS IN FIELDS. VERY HEAVY RAIN OCCURRING.
Jun 19, 3:07 PM CDTHEAVY RAIN 2.94 W Stanley, IAFROM 951AM UNTIL 307PM. FROM 7AM YESTERDAY UNTIL 951AM TODAY 1.39 INCHES. 4.29 INCHES TOTAL.
Jun 19, 3:16 PM CDTFLASH FLOOD4 W Independence, IAWATER WITH STRONG CURRENT FLOWING ACROSS 939 IN SEVERAL LOCATIONS.
Jun 19, 3:25 PM CDTFLASH FLOODDundee, IACOUNTY ROAD WASHOUTS AND WATER OVER THE ROAD ESPECIALLY ON HIGHWAY 13 AND HIGHWAY 3.
Jun 19, 3:26 PM CDTFLASH FLOOD1 W Independence, IASTREET FLOODING WITH WATER OVER ROADS UP TO THE CURBS.
Jun 19, 3:35 PM CDTFLASH FLOODLamont, IASTREET FLOODING.
Jun 19, 3:35 PM CDTHEAVY RAIN 3.5Lamont, IA
Jun 19, 4:11 PM CDTFLASH FLOOD1 E Edgewood, IAWATER OVER HWY 3.
Jun 19, 4:11 PM CDTFLASH FLOOD1 W Edgewood, IAWATER OVER HWY 3. CORRECTED FOR WEST NOT EAST OF EDGEWOOD.
Jun 19, 4:20 PM CDTHEAVY RAIN 1Masonville, IA
Jun 19, 4:20 PM CDTHEAVY RAIN 1.5Edgewood, IA
Jun 19, 4:26 PM CDTHEAVY RAIN 3.234 W Stanley, IATOTAL SINCE 951AM TODAY. SINCE 7AM YESTERDAY MORNING 4.62 INCHES.
Jun 19, 5:46 PM CDTHEAVY RAIN 1.244 N Marengo, IATOTAL SO FAR TODAY.
Jun 19, 8:30 PM CDTHEAVY RAIN 4.75Lamont, IAESTIMATE OF 4.5 TO 5.0 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WGUS53 KDVN 191927
FFWDVN
IAC011-019-055-095-113-200130-
/O.NEW.KDVN.FF.W.0006.140619T1927Z-140620T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
227 PM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF VINTON...
  NORTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF CEDAR RAPIDS...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF INDEPENDENCE...
  DELAWARE COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF MANCHESTER...

* UNTIL 830 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS ALONG A LINE EXTENDING 
  FROM 15 MILES NORTH OF AURORA TO ATKINS...OR ALONG A LINE EXTENDING 
  FROM 16   MILES NORTHEAST OF OELWEIN TO 8 MILES WEST OF 
  CEDAR RAPIDS...MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAMONT...HIAWATHA...TODDVILLE...TROY MILLS...BERTRAM...ROBINS...
  MARION...MOUNT VERNON...LISBON...MASONVILLE...ALBURNETT...DUNDEE...
  SPRINGVILLE...PARIS...WHITTIER...VIOLA...COGGON...CENTRAL CITY...
  WAUBEEK...RYAN...PRAIRIEBURG...EDGEWOOD...GREELEY...DELAWARE...
  DELHI...HOPKINTON...EARLVILLE AND COLESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL IN EXCESS OF 2 INCHES IN AN HOUR IS POSSIBLE FROM THESE
STORMS.  THE STORMS WERE MOVING OVER AREAS WHERE SOILS ARE NEARLY
SATURATED FROM RECENT HEAVY RAINS.  THE AMOUNT OF RAIN AND THE
INTENSE RAINFALL RATES WILL LIKELY CAUSE EXCESSIVE RUNOFF RESULTING 
IN FLASH FLOODING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4230 9113 4230 9136 4195 9136 4187 9139
      4184 9228 4187 9230 4230 9230 4230 9207
      4264 9208 4265 9114

$$

DLF
3 follow-up statements
641 
WGUS73 KDVN 192011
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT THU JUN 19 2014

IAC011-019-055-095-113-200130-
/O.CON.KDVN.FF.W.0006.000000T0000Z-140620T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-IOWA IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
311 PM CDT THU JUN 19 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
BUCHANAN...BENTON...DELAWARE...NORTHERN IOWA AND LINN COUNTIES...

AT 300 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN COULD RESULT IN
ADDITIONAL PRODUCING FLASH FLOODING.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM EDGEWOOD TO LISBON...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF MANCHESTER TO 6 MILES NORTHWEST OF
MECHANICSVILLE...MOVING EAST AT 40 MPH.

RUNOFF FROM THESE STORMS HAS ALREADY RESULTED IN FLASH FLOODING IN THE
STANLEY AREA IN NORTHERN BUCHANAN COUNTY AND ALSO NEAR BRANDON IN SOUTHERN
BUCHANAN COUNTY.  THE THUNDERSTORMS WITH THE HEAVIEST RAINFALL WERE MOVING
OUT OF THE WARNED AREA BUT MODERATE RAINS WILL CONTINUE THROUGH 4 PM.  THE 
RUNOFF FROM THE THUNDERSTORMS AND ANY ADDITIONAL RAIN WILL RESULT IN ADDITIONAL
FLASH FLOODING OR AGGRAVATE ONGOING FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4230 9113 4230 9136 4195 9136 4187 9139
      4184 9228 4187 9230 4230 9230 4230 9207
      4264 9208 4265 9114

$$

DLF
530 
WGUS73 KDVN 192313
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 PM CDT THU JUN 19 2014

IAC011-095-113-192320-
/O.CAN.KDVN.FF.W.0006.000000T0000Z-140620T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-IOWA IA-BENTON IA-
613 PM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BENTON...NORTHERN
IOWA AND LINN COUNTIES...

LAT...LON 4265 9114 4230 9113 4230 9207 4264 9208

$$

IAC019-055-200130-
/O.CON.KDVN.FF.W.0006.000000T0000Z-140620T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-BUCHANAN IA-
613 PM CDT THU JUN 19 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
BUCHANAN AND DELAWARE COUNTIES...

AT 609 PM CDT...ISOLATED SHOWERS WERE OCCURRING BUT WIDESPREAD RAIN 
HAD ENDED. RUNOFF FROM HEAVY RAIN EARLIER THIS AFTERNOON WILL 
CONTINUE INTO THIS EVENING AND SOME COUNTY ROADS HAD WASHOUTS. 
HOWEVER...NO ADDITIONAL WIDESPREAD HEAVY RAIN IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4265 9114 4230 9113 4230 9207 4264 9208

$$

HAASE
383 
WGUS73 KDVN 200047
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
747 PM CDT THU JUN 19 2014

IAC019-055-200056-
/O.CAN.KDVN.FF.W.0006.000000T0000Z-140620T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-BUCHANAN IA-
747 PM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BUCHANAN AND
DELAWARE COUNTIES...

THE THREAT OF HEAVY RAINFALL HAS ENDED AND LAW ENFORCEMENT REPORTED 
NO SIGNIFICANT OR WIDESPREAD FLOODING. THEREFORE...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

LAT...LON 4265 9114 4230 9113 4230 9207 4264 9208

$$

HAASE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:07 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 19, 1:07 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT THU JUN 19 2014

.UPDATE...
ISSUED AT 1057 AM CDT THU JUN 19 2014

HAVE EXTENDED THE FLASH FLOOD WARNING THROUGH 12Z FRI. ADDED
CLINTON COUNTY IA...BUT LEFT OUT BUREAU AND PUTNAM FOR NOW. THE
FAR NORTHEASTERN CORNER OF BUREAU COUNTY REMAINS VERY SUSCEPTIBLE
TO MORE FLASH FLOODING IF THEY GET REPEATED THUNDERSTORMS THIS
AFTERNOON AND TONIGHT...BUT CURRENTLY BANKING ON MORE SCTRD TO
ISOLATED PROGRESSIVE STORMS IN THAT VCNTY THROUGH THIS EVENING.
FOR REST OF TODAY JUST EXPECT PASSING SCTRD WINDS OF THUNDERSTORMS
FROM SOUTHWEST TO NORTHEAST AHEAD OF THE MAIN LINE ORGANIZING ACRS
WESTERN INTO CENTRAL IA. AS CYCLONIC UPPER FLOW AND WAVE PUSH ACRS
CENTRAL INTO EASTERN IA LATER THIS AFTERNOON AND EVENING...EXPECT
MORE WIDESPREAD SHOWER/STORM COVERAGE TO INCREASE ACRS THE LOCAL
AREA AS WELL. MARGINAL SHEAR PROFILES AND SATURATED SOUNDINGS/PWATS
APPROACHING 2 INCHES/ THIS EVENING SUGGEST JUST AN ISOLATED SVR
POTENTIAL AS THE LINE APPROACHES...WITH THE MORE WIDESPREAD THREAT
BECOMING HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THE MORE
WIDESPREAD THREAT AREAS FOR HEAVY RAIN AND REPEATED STORMS APPEARS
TO BE ACRS THE NORTHWESTERN HALF TO NORTHERN HALF OF THE DVN CWA
LATE THIS AFTERNOON AND EVENING...THUS MORE CONFIDENCE FOR
EXTENDING THE FLASH FLOOD WATCH/ADDING CLINTON CO. THROUGH FRI
MORNING. WOULD NOT BE SURPRISED TO SEE SOME LOCALIZED SWATHS OF
2-3+ INCHES OF NEW RAINFALL IN THESE AREAS BY LATE TONIGHT. RAIN
COOLING...CLOUD DEBRIS AND OUTFLOW BOUNDARIES/MAIN LAKE MI ENHANCED
BOUNDARY LIFTING UP TOWARD I-80...PLAYING HAVOC ON TEMPS.  ..12..

&&

.SYNOPSIS...
ISSUED AT 404 AM CDT THU JUN 19 2014

AT 08Z SFC DATA HAS A FRONTAL BOUNDARY FROM CENTRAL INDIANA INTO
NORTHWEST IOWA. DEW POINTS BEHIND THE FRONT WERE IN THE LOW TO MID
60S. SOUTH OF THE FRONT...DEW POINTS WERE IN THE LOWER 70S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 404 AM CDT THU JUN 19 2014

THE CURRENT FLASH FLOOD WATCH WILL REMAIN IN PLACE THROUGH MID
MORNING. THE FLASH FLOOD WATCH MAY HAVE TO BE EXTENDED INTO
TONIGHT AND POSSIBLY FRIDAY MORNING.

AN ORGANIZED THUNDERSTORM COMPLEX HAS DEVELOPED NORTH OF THE BACK
DOOR FRONT ACROSS THE AREA. FLOW OFF THE LAKE HAS HELPED INCREASE
THE TEMPERATURE GRADIENT AND THUS INCREASED THE RAINFALL
EFFICIENCY IN THE STORMS.

BASED ON RADAR TRENDS...THE CURRENT THUNDERSTORM COMPLEX WILL
CONTINUE TO SINK SOUTH THROUGH SUNRISE AND AFFECT MOST AREAS
NORTH OF I-80.

WITH SUNRISE...THE LOW LEVEL JET WILL WEAKEN SO THE STORM COMPLEX
WILL SLOWLY DISSIPATE. HOWEVER...BOUNDARIES LEFT OVER FROM THIS
STORM COMPLEX WILL PROVIDE THE FOCUS FOR NEW STORM DEVELOPMENT
DURING THE AFTERNOON. THE POSSIBILITY DOES EXIST THAT THE AREA MAY
EXPERIENCE A PERIOD OF DRY WEATHER FROM LATE MORNING THROUGH EARLY
AFTERNOON BEFORE DIURNAL STORM DEVELOPMENT OCCURS.

LATE THIS AFTERNOON AND TONIGHT THE OVERALL SYNOPTIC PICTURE
INDICATES THAT ANOTHER ORGANIZED STORM COMPLEX WILL DEVELOP IN
WESTERN IOWA AND MOVE ACROSS THE AREA DURING THE NIGHT. GIVEN THE
FLOW CONTINUING OFF THE LAKE...THIS STORM COMPLEX MAY BE QUITE
STRONG AND PRODUCE ANOTHER ROUND OF HEAVY RAIN.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 404 AM CDT THU JUN 19 2014

THE REMNANTS OF THE NEXT ORGANIZED THUNDERSTORM COMPLEX WILL MOVE
ACROSS THE AREA DURING THE DAY FRIDAY AND SLOWLY DISSIPATE. THUS
RAIN IS EXPECTED TO SLOWLY END FROM WEST TO EAST DURING THE DAY.

DRY CONDITIONS ARE EXPECTED FRIDAY NIGHT AS HIGH PRESSURE QUICKLY
MOVES THROUGH THE MIDWEST.

THE HIGH LOOKS LIKE IT WILL KEEP SATURDAY MORNING DRY ACROSS THE
AREA BEFORE THE NEXT SYSTEM MOVES IN FROM THE PLAINS. A FEW OF THE
MODEL SOLUTIONS ARE SUGGESTING THAT SATURDAY AFTERNOON COULD ALSO
BE DRY.

SATURDAY NIGHT THERE ARE MIXED SIGNALS AS TO WHAT WILL OCCUR. SOME
MODELS ARE GOING WITH MAINLY DRY CONDITIONS WHILE OTHERS DEVELOP
ANOTHER ROUND OF ORGANIZED NOCTURNAL STORMS WITH A DISTURBANCE
PASSING THROUGH THE AREA. GIVEN THE OVERALL SYNOPTIC PICTURE...
SOME NOCTURNAL CONVECTION LOOKS PLAUSIBLE.

SUNDAY ON...
THE ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE AREA.

THE MODEL CONSENSUS HAS CHANCE POPS IN EACH 12 HOUR PERIOD FROM
SUNDAY THROUGH TUESDAY NIGHT. IT WILL NOT RAIN CONTINUOUSLY THE
ENTIRE TIME PERIOD. THERE WILL BE PERIODS OF DRY WEATHER THAT
COULD BE 6 HOURS OR MORE IN LENGTH.

ON WEDNESDAY...THE MODEL CONSENSUS HAS SLIGHT CHANCE POPS FOR THE
AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1243 PM CDT THU JUN 19 2014

VFR TO PATCHY VFR OUT AHEAD OF MAIN LINE OF STORMS NOW PUSHING
TOWARD EASTERN IA THROUGH 3 PM THIS AFTERNOON...THEN MVFR TO
LOCALIZED IFR CONDITIONS AS THE INITIAL LINE OF STORMS PUSHES
THROUGH THE TAF SITES FROM 3-6 PM CDT. SOME VARIABLE WIND GUSTS UP
TO 45 KTS POSSIBLE WITH THE STRONGER STORMS...ALONG WITH VERY
HEAVY RAINFALL. AFTER THAT...THE TRANSITION TO MORE ROUNDS OF
SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT WITH LOW MVFR TO IFR
FROM HEAVY RAIN AND LOW CIGS POSSIBLE. LESS WIND THREAT AFTER 7 PM
CDT. SOUTH TO SOUTHEAST WINDS OF 8-13 KTS THIS AFTERNOON AND
EVENING...THEN MAINLY LIGHT SOUTHEAST OVERNIGHT UNTIL WIND SWITCH
TO THE WEST BY FRI MORNING. AFTER SHOWERS/STORMS LET UP LATER
TONIGHT...SOME LOW MVFR OR EVEN IFR CIGS POSSIBLE INTO EARLY FRI
MORNING BEFORE LIFTING AS FRI MORNING PROGRESSES. SOME AMBIENT
2-4SM FOG AS WELL AFTER MIDNIGHT BEFORE WEST WINDS INCREASE AFTER
DAWN FRI AM.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BENTON-BUCHANAN-
     CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-JO DAVIESS-
     STEPHENSON-WHITESIDE.

MO...NONE.
&&

UPDATE...12
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...12
Hazardous weather outlook, Jun 19, 4:16 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 AM CDT THU JUN 19 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
416 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL AGAIN BE SEEN ACROSS THE AREA TODAY AND
TONIGHT. HEAVY RAINFALL IS LIKELY DUE TO VERY HIGH MOISTURE
LEVELS IN THE ATMOSPHERE.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
AREAS WEST OF A DUBUQUE...IOWA TO KIRKSVILLE...MISSOURI LINE. THE
PRIMARY THREATS LOOKS TO BE DAMAGING WINDS AND LARGE HAIL.
HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE SEEN ACROSS THE AREA ON FRIDAY. ALTHOUGH NO
SEVERE STORMS ARE EXPECTED...A FEW OF THE STORMS COULD BE STRONG.

AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE AREA FROM LATE
SATURDAY AFTERNOON THROUGH NEXT TUESDAY. THERE IS A DAILY CHANCE
OF THUNDERSTORMS FROM SATURDAY AFTERNOON THROUGH TUESDAY.

RIGHT NOW NO SEVERE STORMS ARE ANTICIPATED SATURDAY AFTERNOON AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.
RAINFALL REPORTS OF AN INCH OR MORE ARE APPRECIATED.

In the hours before

Local storm report, Jun 19, 9:40 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       4 W MOUNT CARROLL       42.09N 90.05W
06/19/2014  M4.63 INCH       CARROLL            IL   TRAINED SPOTTER

            24-HR TOTAL.

0939 AM     HEAVY RAIN       1 WNW MORRISON          41.81N 89.98W
06/19/2014  M1.60 INCH       WHITESIDE          IL   TRAINED SPOTTER

            24-HR TOTAL.

&&

GROSS
Special weather statement, Jun 19, 10:56 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 AM CDT THU JUN 19 2014

ILZ016>018-191715-
HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN
1056 AM CDT THU JUN 19 2014

...SCATTERED THUNDERSTORMS MOVING ACROSS THE AREA...

SCATTERED CLUSTERS OF THUNDERSTORMS WILL BE MOVING ACROSS THE AREA
THROUGH 1230 PM CDT. BESIDES FREQUENT LIGHTNING...THE STRONGEST
STORMS MAY PRODUCE SMALL HAIL...VERY HEAVY DOWN POURS...AND GUSTY
WINDS TO 40 MPH. LOCALIZED HEAVY RAIN RATES WILL ALSO BE POSSIBLE
IN EXCESS OF 1 INCH AN HOUR. ANY HEAVY RAINFALL LASTING A HALF
HOUR OR MORE IN AREAS WITH REPEATED STORMS MAY PRODUCE WATER
ISSUES. THESE STORMS WILL MOVE EAST TO NORTHEAST AT 30 MPH. A
CLUSTER OF STORMS WILL IMPACT THE LA MOILLE...TO SPRING VALLEY..TO
MC NABB AREAS OF BUREAU AND PUTNAM COUNTIES BY 1130 AM CDT. WITH
SATURATED SOILS IN THESE AREAS...EXPECT ENHANCED PONDING OF WATER
ON ROADS AND DRAINAGE DITCHES.

12
Special weather statement, Jun 19, 1:15 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CDT THU JUN 19 2014

IAZ051-052-063-064-076-077-191915-
BENTON-IOWA-JOHNSON-KEOKUK-LINN-WASHINGTON-
115 PM CDT THU JUN 19 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
BELLE PLAINE TO 6 MILES WEST OF WILLIAMSBURG TO 6 MILES SOUTHWEST OF
HARPER...MOVING NORTHEAST AT 20 MPH.

* THUNDERSTORMS WILL BE NEAR...
  NORTH ENGLISH AND BELLE PLAINE AROUND 120 PM CDT...
  HARPER AROUND 125 PM CDT...
  WILLIAMSBURG...PARNELL...MARENGO AND LUZERNE AROUND 130 PM CDT...
  KINROSS AND CONROY AROUND 135 PM CDT...
  KEYSTONE AROUND 140 PM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...HEAVY RAIN...ARE
ALL EXPECTED WITH THESE STORMS AS THEY PASS BY.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4211 9230 4230 9200 4197 9163 4152 9164
      4117 9221 4162 9220 4172 9231
TIME...MOT...LOC 1814Z 230DEG 20KT 4194 9239 4168 9210
          4132 9211

12
Local storm report, Jun 19, 2:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
215 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       W AMANA                 41.80N 91.87W
06/19/2014  M1.50 INCH       IOWA               IA   TRAINED SPOTTER

            FELL IN A 15 MIN PERIOD. STILL RAINING.

&&

TEO
Local storm report, Jun 19, 2:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
221 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND GST     CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
06/19/2014  M53 MPH          LINN               IA   ASOS

            WINDS WERE FROM THE WEST.

&&

TEO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:46 PM CDTFlash Flood WarningDVNDelaware, Dubuque, Jackson, Jones6 hr
Jun 19, 1:56 AM CDTFlash Flood WatchDVNBenton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more19 hr
Jun 19, 11:13 AM CDTRiver Flood WarningDVNIowa, Johnson27 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNDubuque, Jackson23 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNClinton, Scott25 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNMuscatine, Scott27 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNDes Moines, Louisa30 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNDes Moines31 days
Jun 19, 12:30 PM CDTRiver Flood WarningDVNDes Moines, Lee32 days
Jun 19, 1:15 PM CDTSpecial Weather StatementDVNBenton, Iowa, Keokuk60 min
Jun 19, 2:04 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn41 min
Jun 19, 3:06 PM CDTSpecial Weather StatementDVNCedar, Muscatine54 min
Jun 19, 3:37 PM CDTFlash Flood WarningDVNDubuque, Jackson, Jones6 hr
Jun 19, 3:48 PM CDTSpecial Weather StatementDVNDubuque57 min
Jun 19, 4:16 PM CDTSpecial Weather StatementDVNDes Moines59 min
Jun 19, 4:28 PM CDTSpecial Weather StatementDVNClinton, Jackson, Scott62 min

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.